Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 135, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 12, 2000, 3:06 PM CDT for Lincoln County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2000, 3:06 PM CDT (20:06 UTC)
- Expired
- May 12, 2000, 3:55 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Lincoln County, MO
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 122006 SVRSTL MOC113-122055- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 306 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 355 PM CDT * AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WEST OF ONLEY... MOVING NORTHEAST 30 MPH. * LOCATIONS THAT WILL BE AFFECTED... SILEX WHITESIDE THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING HAIL. LARGE HAIL CAN CAUSE EXTENSIVE PROPERTY DAMAGE AN SERIOUS INJURY TO PEOPLE CAUGHT OUTDOORS. MOVE INSIDE A S}TURDY BUILDING IMMEDIATELY. RP/GKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:30 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 12, 1:30 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 130 PM CDT FRI MAY 12 2000 MAIN PROBS OF THE DAY ARE...TSTMS...TEMPS...WND AND CLOUDS...AND WHEN SELS WILL ISSUED A WATCH. LI'S NEAR -8 FRM E-CNTRL INTO S-CNTRL...SE MO AND W-CNTRL AND SW IL. LSX 88D SHWD A LINE FORMING FRM NR UIN TO JUST N OF COU. SEL MESO DISCUSSION FCSTS A TOR WTCH IN CNTRL IL...MAYBE IN PTNS ERN MO. AT 1 PM...SFC FNT NEAR COU AND JUST S OF UIN. MODERATE RISK OVER PTNS OF W-CNTRL AND MOST OF SRN IL FOR THIS AFTERNOON AND TONGT. ALL THIS SPELL THAT SVR WX COULD DVLP ANY TIME IN PORTION OF E-CNTRL MO AND W-CNTRL IL. MESO ETA SHOWD GOOD PCPN PTN FRM 00Z-06Z IN PTNS OF ERN AND SRN MO...RN WL COME TO AN END BY MIDNIGHT IN ERN MO...SCT SHWRS AND TSTMS WL CONTINUE IN SE MO THRU ERLY MORNING HOURS. HIGH PRS WL BRING A DRY AND COOLER WEATHER FOR SAT AND SUN. FWCS TEMPS LOOKS OK. NEXT CHC FOR TSTMS WL ON WED...WHEN- AND WARM FRNT WL CRS THE AREA WTH MORE HUMID AND UNSTABLE AMS. .STL...NONE.
In the hours before
Special weather statement, May 12, 11:00 AM CDT, 4 hours 6 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-122330- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 11 AM CDT FRI MAY 12 2000 THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING FOR SMALL PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI ...PORTIONS OF WEST CENTRAL AND MOST OF SOUTHWEST ILLINOIS. ALSO THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND THIS EVENING FOR PORTIONS OF NORTHEAST...CENTRAL AND EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. SEVERE WEATHER SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT FOR WATCHES OR WARNINGS WHICH MAY REQUIRE SKYWARN ACTIVATION. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF NORTHEAST...CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI, AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:37 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.